Alert archive / Florida / Tornado Warnings in 2006

Tornado Warning 20, NWS Tallahassee, FL

May 5, 2006Wakulla County, Florida

NWS Tallahassee, FL issued this tornado warning at May 5, 2006, 7:29 PM EDT for Wakulla County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2006, 7:29 PM EDT (23:29 UTC)
Expired
May 5, 2006, 8:36 PM EDT
In force
67 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 21 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 052330
TORTAE
FLC129-060015-
/O.NEW.KTAE.TO.W.0020.060505T2329Z-060506T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 PM EDT FRI MAY 5 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL WAKULLA COUNTY IN FLORIDA

* UNTIL 815 PM EDT(715 PM CDT)

* AT 726 PM EDT(626 PM CDT)...A SKYWARN SPOTTER REPORTED A FUNNEL 
CLOUD CLOSE TO THE GROUND 6 MILES NORTH OF WAKULLA....MOVING EAST AT 
25 MPH.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833.

LAT...LON 3029 8428 3022 8429 3014 8416 3022 8415

$$

24-BLOCK
1 follow-up statement
000 
WWUS52 KTAE 052358
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EDT FRI MAY 5 2006

FLC129-060006-
/O.CAN.KTAE.TO.W.0020.000000T0000Z-060506T0015Z/
WAKULLA FL-
756 PM EDT FRI MAY 5 2006

...THE TORNADO WARNING FOR EAST CENTRAL WAKULLA COUNTY IS
CANCELLED...

EARLIER...SEVERAL SPOTTERS AND A DEPUTY SHERIFF REPORTED A FUNNEL 
CLOUD CLOSE TO THE GROUND EAST OF THE INTERSECTION OF HIGHWAY 319 
AND 267. RADAR INDICATES THAT THIS FUNNEL CLOUD HAS DISSIPATED...
THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.   

REPORT ANY SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT 
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN 
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3029 8428 3022 8429 3014 8416 3022 8415

$$

24-BLOCK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 5, 2:53 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, May 5, 2:53 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT FRI MAY 5 2006

.SYNOPSIS...ACTIVE WEATHER GOING AT THIS TIME ACROSS THE FORECAST
AREA WITH SOME STORMS PRODUCING BRIEF GUSTY WINDS AND SOME SMALL
HAIL. NO REPORTS OF ANYTHING SEVERE JUST YET. AREA RADARS NOW
SHOWING MAIN LINE OF ACTIVITY MOVING EAST OF TALLAHASSEE AND
APPROACHING OUR EASTERNMOST ZONES. LOOKING BACK TO THE WEST WE ARE
SEEING A FEW STRONG TO SEVERE STORMS DEVELOP ACROSS THE PANHANDLE.

SHORTWAVE TROF NOW MOVING THROUGH THE FORECAST AREA PROVIDING SOME
LIFT...BUT BEHIND THE MAIN LINE OF CONVECTION UP IN SE ALABAMA...NOT
TO MUCH IS GOING ON JUST YET. THIS MAY CHANGE LATER THIS EVENING.

&&

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT).
MODELS CONTINUE TO BE IN SOMEWHAT DECENT AGREEMENT ABOUT THE
SYNOPTIC FEATURES...BUT DIFFER IN THE DETAILS. THE GFS AND
NAM BOTH SHOW THE WEAK FRONTAL BOUNDARY SAGGING THROUGH THE FORECAST
AREA AND POSSIBLY CLEARING A VLD TO PFN LINE BY DAYBREAK SATURDAY.
EVEN IF THE FRONT DOESNT GET THROUGH...IT IS LIKELY NOT MUCH WET
WEATHER WILL OCCUR ON SATURDAY AS WE WILL BE BETWEEN TWO STORM
SYSTEMS. IN FACT...I WAS TEMPTED TO GO WITH A DRY FORECAST IN MY
EASTERN ZONES...BUT DECIDED TO GO WITH AN AVERAGE OF THE MAV/MET MOS
WHICH YIELDS AROUND 20 PERCENT. TEMPS ARE IN GOOD AGREEMENT BETWEEN
THE TWO.

AS WE MOVE INTO SATURDAY NIGHT...THE NAM/GFS BOTH SHOW INCREASING
MOISTURE FROM THE WEST AND FOR THIS REASON THINK IT WOULD BE GOOD TO
KEEP IN SOME SLIGHTLY HIGHER POPS...ESPECIALLY WESTERN SECTIONS. THE
LAST IN A SERIES OF WAVES WILL BE MOVING OUR WAY AND WILL LIKELY BE
IMPACTING US ON SUNDAY.

FOR SUNDAY...BEST CHANCE OF POPS WILL BE IN OUR NORTHERN ZONES.
THERE HAS BEEN SOMEWHAT OF A BIG SHIFT IN THE MODELS TODAY IN THAT
MOST OF THE UPPER SUPPORT AND DYNAMICS NOW APPEARS TO BANK NORTHEAST
INTO THE UPPER TENNESSEE RIVER VALLEY. THIS IN TURN MEANS THAT THE
COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM WILL BE SLOW TO
PASS THROUGH THE AREA AS WE HEAD INTO SUNDAY NIGHT. WILL KEEP POPS
UP SUNDAY NIGHT IN THE GA ZONES TO AROUND 40 PERCENT AND THEN 30
POPS ELSEWHERE. WILL SEE RAIN STARTING TO COME TO AN END WESTERN
SECTIONS AROUND DAYBREAK ON MONDAY.

&&

.LONG TERM...(MONDAY THROUGH FRIDAY). RAIN CHANCES WILL END FROM
WEST TO EAST MONDAY AS THE FRONT AND UPPER TROUGH EXIT OUR CWA. WEAK
HIGH PRESSURE BUILDS INTO THE REGION TUESDAY...WITH WEST-EAST RIDGE
AXIS POSITIONED FROM THE NE GULF ACROSS CNTRL FL INTO THE WRN
ATLANTIC FOR THE REMAINDER OF THE PERIOD. THIS PATTERN PROMOTES A
MOIST SWLY FLOW FAVORABLE FOR SCATTERED MAINLY AFTN/EVE CONVECTION.
ON THURSDAY AND FRIDAY...A CLOSED LOW OVER UPPER MIDWEST PINWHEELS
THROUGH THE GREAT LAKES WITH ASSOCIATED TROUGH DEEPENING OVER THE
ERN STATES. THIS WILL DRIVE A COLD FRONT INTO OUR CWA AT THAT
TIME...BUT IT APPEARS IT WILL HANG UP OVER OUR FL ZONES ON FRIDAY.
ABOVE AVERAGE TEMPS WILL CONTINUE DURING THE PERIOD.

&&

.MARINE...WINDS AND SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS
THAT DEVELOP OVER THE COASTAL WATERS. OUTSIDE OF THESE
THUNDERSTORMS...WINDS AND SEAS WILL LIKELY BE BELOW CAUTION CRITERIA
UNTIL SUNDAY WHEN AN APPROACHING LOW PRESSURE AREA WILL INCREASE
WINDS AND SEAS TO 15 TO 20 KNOTS AND 4 TO 5 FEET. WINDS AND SEAS
WILL DECREASE AS THE PRESSURE GRADIENT RELAXES ON MONDAY.

&&

.FIRE WEATHER...WITH PLENTY OF LOW LEVEL MOISTURE...NO FIRE WEATHER
CONCERNS ANTICIPATED FOR THE NEXT SEVERAL WAYS.

&&

.AVIATION...THUNDERSTORMS WILL BE ENDING BY DARK AT ALL TERMS...WITH
SOME LOW STRATUS COMING IN WITH IFR CONDITIONS LIKELY AT ALL TERMS
TOWARD MORNING. FOG MAY ALSO BE A PROBLEM AT THE TERMS AND WILL GO
WITH 1/2SM AT TLH AND 2 TO 3 SM ELSEWHERE. FOR TOMORROW...VFR
CONDITIONS RETURN BY MID MORNING AND CONTINUE THROUGH THE 18Z TAF
CYCLE WITH RAIN CHANCES TO LOW TO MENTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  65 87 67 86 / 40 20 30 40
PANAMA CITY  71 84 71 82 / 30 30 30 50
DOTHAN       64 86 66 82 / 30 30 40 50
ALBANY       63 85 66 84 / 40 20 40 60
VALDOSTA     64 86 66 85 / 40 20 30 50
CROSS CITY   64 87 65 87 / 30 20 20 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

AVIATION/FIRE WX...WATSON
PUBLIC/MARINE...GODSEY
Hazardous weather outlook, May 5, 5:05 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 AM EDT FRI MAY 5 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-061000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
405 AM CDT FRI MAY 5 2006 /505 AM EDT FRI MAY 5 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT LOCATED FROM THE TENNESSEE VALLEY TO NORTH TEXAS WILL
DRIFT SOUTHWARD INTO CENTRAL ALABAMA AND GEORGIA BY THIS EVENING.
THIS FRONT WILL LIFT AN INCREASINGLY MOIST AND UNSTABLE AIR MASS
TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE
REGION...ESPECIALLY DURING THE AFTERNOON HOURS. THERE IS THE
POTENTIAL FOR A FEW STRONG STORMS PRODUCING TORRENTIAL
DOWNPOURS...STRONG WINDS AND SMALL HAIL...MAINLY FROM SOUTHEAST
ALABAMA INTO SOUTHWEST GEORGIA.

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE PANHANDLE
BEACHES. PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED
WITH SWIMMING IN THE SURF. IF CAUGHT IN A RIP CURRENT...MOVE ACROSS
THE CURRENT IN A DIRECTION FOLLOWING THE SHORELINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE COLD FRONT WILL STALL OVER SOUTHERN ALABAMA AND GEORGIA ON
SATURDAY. A SURFACE LOW PRESSURE WAVE WILL DEVELOP ON THE FRONT TO
THE WEST AND PULL IT NORTHWARD AS A WARM FRONT SATURDAY NIGHT.
THUNDERSTORM CHANCES INCREASE FROM WEST TO EAST ON SUNDAY AS A COLD
FRONT APPROACHES...AND EVENTUALLY MOVES THROUGH THE REGION ON MONDAY.
A WEAK HIGH PRESSURE RIDGE WILL DOMINATE THE AREA TUESDAY AND
WEDNESDAY. A MOIST ONSHORE FLOW WILL INTERACT WITH WEAK DISTURBANCES
ALOFT AND THE SEA BREEZE TO DEVELOP SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. BY THE END
OF THE WEEK...ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE DIXIE
STATES DRAGGING A COLD FRONT TOWARD THE AREA. WHILE NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...ISOLATED STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE WEB SITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

8-JAMSKI

In the hours before

Special weather statement, May 5, 3:54 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT FRI MAY 5 2006

FLZ008-052100-
COASTAL WALTON-
354 PM EDT FRI MAY 5 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALTON COUNTY IN
THE PANHANDLE OF FLORIDA...

* UNTIL 400 PM CDT

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF DE
FUNIAK SPRINGS TO NICEVILLE...OR ALONG A LINE EXTENDING FROM DE
FUNIAK SPRINGS TO 10 MILES NORTH OF DESTIN...MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, May 5, 4:19 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT FRI MAY 5 2006

FLZ010-052115-
WASHINGTON-
419 PM EDT FRI MAY 5 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WASHINGTON COUNTY
IN THE FLORIDA PANHANDLE...

* UNTIL 415 PM CDT

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VERNON...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, May 5, 6:10 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 PM EDT FRI MAY 5 2006

FLZ009-052315-
HOLMES-
610 PM EDT FRI MAY 5 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES COUNTY...

* UNTIL 615 PM CDT

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHERN HOLMES
COUNTY...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, May 5, 6:14 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 PM EDT FRI MAY 5 2006

FLZ017-052315-
LEON-
614 PM EDT FRI MAY 5 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY...

* UNTIL 715 PM EDT(615 PM CDT)

AT 611 PM EDT(511 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF QUINCY...OR 20
MILES NORTHWEST OF CRAWFORDVILLE...MOVING EAST AT 25 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

24-BLOCK
Special weather statement, May 5, 6:28 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT FRI MAY 5 2006

GAZ143>145-052330-
BAKER-MILLER-MITCHELL-
628 PM EDT FRI MAY 5 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER...MILLER AND
MITCHELL COUNTIES...

* UNTIL 730 PM EDT

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS MILLER COUNTY...MOVING EAST
AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, May 5, 7:01 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EDT FRI MAY 5 2006

GAZ145-052330-
MITCHELL-
701 PM EDT FRI MAY 5 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MITCHELL COUNTY...

* UNTIL 730 PM EDT(630 PM CDT)

AT 657 PM EDT(557 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF CAMILLA...MOVING EAST
AT 25 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 1:53 PM EDTSpecial Marine WarningTAE97 min
May 5, 3:51 PM EDTSpecial Marine WarningTAE84 min
May 5, 6:20 PM EDTSevere Thunderstorm WarningTAELeon40 min

Nearby

Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.